MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient had multiple power cable disconnects originating from the black controller power cable.Patient also reportedly had dizziness, high flow and high power on (b)(6) 2025.They were otherwise asymptomatic.Log files were submitted for review.Log file review by tech services confirmed numerous power cable disconnects on (b)(6) 2025 on the white power cable while connected to battery power, and numerous power cable disconnects on (b)(6) 2025 on the black power cable while on battery power.No alarms occurred while connected to the power module.Log file review did not appear to capture any notable alarm conditions or parameter changes, and that the mcs equipment was operating as intended electronically and mechanically.It was later reported that the reported issue was caused by problems with the controller or battery clips.The patient had both primary and backup controller exchanged and was given a new set of batteries and battery clips.There was no documented reason for the backup controller to also be exchanged, but the controller, battery, and battery clip exchanges resolved all alarms.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical power cable disconnect alarms on the system controller (serial number: (b)(6) were confirmed via log file analysis.Data from the reported event date of 24oct2025 ¿ 27oct2025 was reviewed.Several times in the data reviewed, intermittent, atypical power cable disconnect alarms were noted due to the relative state of charge (rsoc) signal fluctuating around the alarm threshold on both power cables.The power cable disconnect alarm did not prevent the controller from operating the pump at its set speed.Provided information indicated that the alarms resolved when the controller, 14v li-ion batteries, and battery clips were exchanged.The root cause of the reported events was not able to be determined via this investigation.The patient handbook and ifu also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot low voltage alarms.The device history records was reviewed and revealed no deviations from manufacturing or qa requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23689424
Report Number2916596-2025-07394
Device Sequence Number9124320
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)240913
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/13/2024
Device Model Number106762
Device Catalogue Number106762
Device Lot Number8759784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight86 KG